1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
The ePatient Revolution
Ryan Prior shares his experience and his thoughts from attending the Stanford Medicine X Conference as he contemplates the rising of the ePatient Revolution ...
Discuss the article on the Forums.

getting worse from imunovir?

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by leaves, Jan 6, 2011.

  1. Mij

    Mij Senior Member

    Messages:
    665
    Likes:
    702
    "The reason seems to be that restoring the methylation cycle to normal operation brings the immune system and the detox system back up as well, and that starts the process of killing accumulated pathogens and mobilizing stored toxins. These processes can indeed cause a person to feel worse. However, I don't think there is a way to get rid of these pathogens and stored toxins without experiencing some unpleasant symptoms for a while. Quite a few people have testified that this has been their experience, but things do improve after these problems are cleared out. More information on this treatment and the biochiemistry behind it can be found at www.cfsresearch.org until the end of this month. Click on CFS/M.E. and then on my name.

    Best regards,

    Rich[/QUOTE]

    Hi Rich,

    You are making an assumption that all ME patients have underlying "pathegons and accumulated toxins" which is false.

    Mij
  2. floydguy

    floydguy Senior Member

    Messages:
    650
    Likes:
    238
    Hi Rich,

    You are making an assumption that all ME patients have underlying "pathegons and accumulated toxins" which is false.

    Mij[/QUOTE]

    Can you have CFS without a virus or pathogen not being dealt with by a dysfunctional immune system?
  3. shannah

    shannah Senior Member

    Messages:
    843
    Likes:
    177
    My son took this at maximum dose for a couple of years. His NK cell count improved from abnormal to just barely into the reference range. He wasn't quite as exhausted and drained as previously.

    We discontinued after a couple of years thinking that since the improvements were minimal, we would move onto other avenues. In his case, I felt it just wasn't strong enough but then what has been?
  4. Hip

    Hip Senior Member

    Messages:
    3,003
    Likes:
    2,852
    Apparently LDN is known to reduce positive emotions and increase anhedonia. When I took LDN, I only noticed its anhedonia effect after a while (and because I got more energy from taking LDN, I thought that LDN was doing me good, so I kept taking LDN and did not think further about it).

    For me this anhedonia effect of LDN was a little problematic, since I unfortunately experience a lot of anhedonia/emotionally flatness as a symptom of CFS anyway, and I don't want anything that amplifies that more. So in spite of the energy boost that LDN gives me, personally I think I am better without it.

    I imagine that the anhedonia/emotionally flatness found in CFS is connected to hypothalamus dysfunction, as the hypothalamus plays a role in emotion.
  5. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    933
    Likes:
    102
    London, UK
    Actually Hip I've heard (and felt) the opposite. Do you have any links showing LDN increases anhedonia? Many thanks.
  6. Hip

    Hip Senior Member

    Messages:
    3,003
    Likes:
    2,852
  7. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    933
    Likes:
    102
    London, UK
    Many thanks for that Hip.
    All the above applies to Naltrexone (the high dose drug). Now Naltrexone is an opiate-blocker, so it is not surprising that it induces anhedonia.

    However LDN (low dose naltrexone) works paradoxically in that there is a short term blockade of opiate receptors which induces the body's own endogenous opiate production. In other words LDN should lift mood and is widely reported to have that effect. I certainly feel elevated mood from LDN.

    Its weird that you are getting anhedonia from LDN, but obviously if that is your experience then something must be going on. I know what a bummer anhedonia can be as I have suffered from it myself in the past.

    P.S. just out of interest what dosage of LDN were you on?
    many thanks,
    garcia.
  8. Hip

    Hip Senior Member

    Messages:
    3,003
    Likes:
    2,852
    That makes sense. I should have realized that they were talking about full-dose naltrexone causing anhedonia in those forums, rather than the low-dose usage.

    I tried 3.1 mg of naltrexone daily before bed (from a 50 mg tablet divided into 1/16ths gves 3.1 mg) for some months, and also 6.3 mg daily (50 mg tablet divided into 1/8ths gives 6.3 mg). It was at this latter dosage that I noticed the anhedonia. I could be that the 3.1 mg dose might be OK for me.

    I read somewhere that the optimum LDN dose is 4.5 mg, and I think I tried this sort of dosage also (a 50 mg tablet divided into 1/12ths = 4.2 mg).

    I was experiencing a lot of anhedonia at the time anyway, but I felt that LDN made it worse. These days I am not getting so much anhedonia, so I might try LDN again, and see if I am now OK with it.
  9. FunkOdyssey

    FunkOdyssey Senior Member

    Messages:
    143
    Likes:
    10
    Actually I suffer with anhedonia most of the time and over a period of months I also noticed LDN making that worse. It didn't happen immediately it was gradual.
  10. Hip

    Hip Senior Member

    Messages:
    3,003
    Likes:
    2,852
    Yes, that's exactly how it happened with me: gradually over a few months. It sort of slowly creeps up on you.
  11. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    933
    Likes:
    102
    London, UK
    That is very interesting Funk. What dose were you on btw? And did you ever consider taking breaks?

    Hip & Funk, if I was getting side-effects from LDN (such as anhedonia) but wanted to take it anyway, I would take it at a lower dose (e.g. 1mg) and/or consider taking it every-other-day.

    As it happens I do get a side-effect from LDN (gut problems), so can only take it at low dose (1mg) and only once in a while (maybe once or twice a fortnight).
  12. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    So klimas gave me nk function test results back: before imunovir it was 29 now it is 5..
    Im not sure if ill ever get back to my old self.
    I just wished that Dr Klimas had monitored my blood levels some more .. Maybe then it wouldnt have been this bad.
  13. Hip

    Hip Senior Member

    Messages:
    3,003
    Likes:
    2,852
    NK Function Boost

    Leaves, do you know that there are other supplements/drugs that will boost NK function, including:

    AHCC (active hexose correlated compound)
    MGN3
    IP6 (inositol hexaphosphate)
    lycopene
    Siberian ginseng
    inosine

    Might be worth trying these?
  14. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,246
    Likes:
    4,570
    australia (brisbane)
    Cycloferon, astragalus also
  15. Sushi

    Sushi Moderator and Senior Member Albuquerque

    Messages:
    6,919
    Likes:
    5,776
    Albuquerque
    Hi Hip,

    6.3 mg is considered way too much. The max (unless you are very heavy) is 4.5 and many find they do better on a lower dose or even taking it every other day. 4.5 works fine for me and I have never experienced anhedonia from it.

    Experiment, we all seem to have to hunt for our optimal dose.

    Sushi
  16. seaghost144

    seaghost144

    Messages:
    1
    Likes:
    0
    Perry, Florida
    Don't stop the immunovir! The sick feeling is the herkzheimer's reaction - that means feeling like you are going to die is good because lots of bad things are dying in tiny toxic explosions that your body has to clear out. Dr. Klimas in Miami explains it better, but when I told her I felt like I was going to die, she said it was good because that meant the medicine is working. Immunovir is like the terminator - it does the job, but lots of dead bodies are left lying around for the cops to clean up; a.k.a. toxins that your white blood cells have to clean up. Just imagine evil bugs dying a cruel death, and you begin to think you must be feeling better than they do.
  17. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    933
    Likes:
    102
    London, UK
    Hi leaves,
    can you specify what dose of imunovir you were on, and for how long? (apologies if you have already posted).

    Also what protocol were you on - continuous or pulsing?

    Also when you took the 2nd NK test, were you still taking imunovir on the day, or had you stopped taking it. If so for how long had you stopped taking it?

    Many thanks!
    garcia.
  18. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    I did one week daily 3 a day. Weekends off. Next week 6 a day. This for 8 months. I took the test on Monday morning and my last dose was Thursday evening.
  19. leaves

    leaves Senior Member

    Messages:
    1,193
    Likes:
    15
    Dr klimas herself told me to stop it. I've regressed severely because of it.
  20. garcia

    garcia Aristocrat Extraordinaire

    Messages:
    933
    Likes:
    102
    London, UK
    This may be the reason why your NK was so low. There may be some kind of rebound effect from coming off the medication - I certainly feel worse when I come off taking imunovir, so I take it constantly.

    It may be a good idea to test NK cells on a day you are taking the imunovir to compare.

    Leaves, do you mean you regressed whilst taking imunovir, or you've regressed since stopping?

See more popular forum discussions.

Share This Page